Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


35 years of medication toll on my body?
Feb 13, 2013

I'm a 56 yr. old male and have been on hiv med's for 30 years. I'm lucky, my number are still very high in the 800's to 1000 with 0 viral load. My concern is with age I require less food,less activity ect...I am wondering if my Dr. should reduce medication amounts. I have been feeling excessivly tired or over medicated. I know that with ageing some of tiredness is normal,but the feeling of over medication is what I'm feeling. your thoughts?

Response from Dr. Henry

You raise several important points. Some studies have suggested that HIV+ patients, including those doing well on treatment based on good CD4 counts and low viral levels, may be at increased risk for premature frailty (weakness). Cause is not yet clear. Another point your situation makes is whether drug metabolism may change with aging. Renal function typically declines modestly with age as can lean body mass do there is a concern about whether there may be some increased risk for toxicity though good data is lacking and is needed. Levels of some HIV drugs can be checked as can renal and liver function in order to determine if there are any clues to increased toxicity. KH



Previous
Memory loss
Next
Sudden vision Changes

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement